Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Feeling super-lousy on Prozac - any advice? Krazy Kat

Posted by Mitch on January 7, 2002, at 23:50:38

In reply to Feeling super-lousy on Prozac - any advice?, posted by Krazy Kat on January 7, 2002, at 19:27:48

> Hello all and Happy New Year.
>
> I just stopped my mood stabilizer (Depakote) a few days ago. I am still taking 50 mg of Prozac and some Neurontin.
>
> The problem is that I feel Horrible w/o the Dep. I am agitated, can't sleep - may be heading toward mania. My pdoc wants me to wait at least a week before starting Lamictal, a possible new stabilizer.
>
> Does anyone have any suggestions re: how to counteract the dreaded SSRI syndrome?
>
> Thanks.
>
> - K.

K.K.

It isn't a SSRI syndrome-it is a Depakote withdrawal syndrome! The behavioural neurologist I saw told me to taper off Depakote very slowly (when I was trying Gabitril), because it *caused* a definite withdrawal syndrome with agitation that you describe. I would go back on the Depakote at a lowered dose and taper back off slowly before starting the Lamictal. Call your doc up ASAP and discuss this. Maybe you can go on some Klonopin (if you aren't already taking it) instead to control this. Your body gets very used to the Depakote being there-it changes your metabolism, all sorts of stuff. You rip it away too quickly and you are going to get wound up big time.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:89227
URL: http://www.dr-bob.org/babble/20020103/msgs/89273.html